MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC
Model Number 72202674
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that surgeon was doing a meniscal repair using fastfix, knot pusher did not cut the suture.No backup device was readily available.No procedural delay or patient injuries were reported.
 
Additional Manufacturer Narrative
Codes added.
 
Additional Manufacturer Narrative
One fast-fix 360 kpsc was returned for evaluation.Functional assessment of the device could not confirm the reported complaint of being dull.The device was tested using fast-fix ultrabraid suture and cut as intended.Per the device ifu "while holding the suture taut, gently slide the knot pusher/suture cutter along the suture to the knot to achieve the desired tension.Continuing to hold the suture taut, push the knot pusher/suture cutter tip against the knot to recess the knot to the meniscus, and cut the suture by sliding the trigger forward".
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
FAST-FIX 360 KPSC AND SLOTTED CANNULA
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7621745
Report Number1219602-2018-00771
Device Sequence Number1719167
Product Code NBH
UDI-Device Identifier00885554023169
UDI-Public(01)00885554023169(17)230406(10)50725391
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2023
Device Model Number72202674
Device Catalogue Number72202674
Device Lot Number50725391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/13/2018
07/23/2018
07/23/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/17/2018
07/24/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1